Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 150, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 23, 2019, 1:48 AM CDT for Delaware County, Ottawa County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2019, 1:48 AM CDT (06:48 UTC)
- Expired
- May 23, 2019, 2:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 95 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 9:44 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2061 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 17.1
The text
As transmitted.
077
WUUS54 KTSA 230648
SVRTSA
OKC041-115-230730-
/O.NEW.KTSA.SV.W.0150.190523T0648Z-190523T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
148 AM CDT Thu May 23 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
North central Delaware County in northeastern Oklahoma...
Southern Ottawa County in northeastern Oklahoma...
* Until 230 AM CDT.
* At 148 AM CDT, a severe thunderstorm was located 3 miles east of
Afton, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Grove... Fairland...
Bernice... Wyandotte...
Narcissa... Bernice State Park...
Cayuga... Twin Bridges State Park...
This includes Interstate 44 between mile markers 297 and 304.
A Tornado Watch remains in effect until 400 AM CDT for northeastern
Oklahoma.
LAT...LON 3664 9462 3662 9494 3680 9494 3689 9462
TIME...MOT...LOC 0648Z 255DEG 35KT 3671 9490
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
598
WWUS54 KTSA 230703
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
203 AM CDT Thu May 23 2019
OKC041-115-230730-
/O.CON.KTSA.SV.W.0150.000000T0000Z-190523T0730Z/
Delaware OK-Ottawa OK-
203 AM CDT Thu May 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTH CENTRAL DELAWARE AND SOUTHEASTERN OTTAWA COUNTIES...
At 203 AM CDT, a severe thunderstorm was located 4 miles south of
Wyandotte, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Grove... Wyandotte...
Cayuga... Twin Bridges State Park...
A Tornado Watch remains in effect until 400 AM CDT for northeastern
Oklahoma.
LAT...LON 3664 9462 3663 9482 3683 9482 3689 9462
TIME...MOT...LOC 0703Z 262DEG 33KT 3673 9475
HAIL...1.00IN
WIND...60MPH
$$686
WWUS54 KTSA 230728
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
228 AM CDT Thu May 23 2019
OKC041-115-230737-
/O.EXP.KTSA.SV.W.0150.000000T0000Z-190523T0730Z/
Delaware OK-Ottawa OK-
228 AM CDT Thu May 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DELAWARE AND
SOUTHEASTERN OTTAWA COUNTIES WILL EXPIRE AT 230 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A Tornado Watch remains in effect until 400 AM CDT for northeastern
Oklahoma.
LAT...LON 3664 9462 3663 9482 3683 9482 3689 9462
TIME...MOT...LOC 0727Z 255DEG 35KT 3679 9447
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 12:02 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 23, 12:02 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1202 AM CDT Thu May 23 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing storms will persist across NE OK into the overnight hours
with periodic impacts at terminals. Expanding MVFR ceilings likely
later tonight into Thursday morning, with convection expected to
focus more north and west of the region with VFR conditions then
prevailing.
&&
.PREV DISCUSSION... /Issued 947 PM CDT Wed May 22 2019/
DISCUSSION...
Severe storms remain ongoing across parts of northeast Oklahoma
this evening. Surface boundary that has served as a focal point
for tornadic storms stretches from western oklahoma through
northeast Oklahoma. Coverage should continue to shift north with
time, and have adjusted pops accordingly. Severe threat lessen
some begin to diminish after midnight, but will leave severe
wording in across the far NE OK zones. Have also removed a few
counties from the current tornado watch. Temperatures look
reasonable at this time. SPC has issued watch 214 which will
replace 212 for most of northeast Oklahoma and add a few zones in
northwest Arkansas, and updated zones will reflect this.
Updated ZFP/PFM/AFM out shortly.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 86 71 85 / 10 20 20 30
FSM 70 90 69 89 / 0 0 0 0
MLC 72 86 70 85 / 0 0 10 10
BVO 69 85 69 83 / 20 30 40 30
FYV 65 85 67 84 / 0 0 10 10
BYV 67 87 67 86 / 0 0 10 10
MKO 69 87 69 86 / 0 10 10 10
MIO 69 86 69 84 / 0 20 30 30
F10 70 85 69 85 / 10 10 10 20
HHW 70 87 69 86 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 AM CDT this morning for OKZ054>064-066-
067.
AR...None.
&&
AVIATION.....07Hazardous weather outlook, May 22, 8:50 PM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 850 PM CDT Wed May 22 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 850 PM CDT Wed May 22 2019 ..Significant Severe Weather, Strong Tornado Potential, Life Threatening Flash Flood Potential Continues This Evening... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. TORNADO. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...Ongoing. AREA AT GREATEST RISK...Along and North of Highway 412 SEVERE THUNDERSTORM. RISK...Significant. AREA...Northeast Oklahoma. ONSET...Ongoing AREA AT GREATEST RISK...Along and North of Highway 412. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma. ONSET..Ongoing. HEAVY RAIN. RISK...Significant. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Severe Thunderstorms remain ongoing across northeast Oklahoma. These storms have had a history of producing tornadoes, and very large hail. These threats will continue through midnight. At that time, the severe threat will begin to diminish. Additionally, heavy rain and the threat for flash flooding will continue through tonight. Rain amounts of 1 to 3 inches along with locally higher amounts has prompted several flash flood warnings across northeast Oklahoma this evening. This additional rainfall will likely result in life threatening flash flooding in those areas across northeast Oklahoma that have already received significant rainfall the past few days. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY and FRIDAY...Thunderstorm Potential...High Wind Potential. SATURDAY and SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Thunderstorm chances will persist for the remainder of this week and into the weekend, with the focus being parts of northeast Oklahoma and at times, far northwest Arkansas. Given that this area may not have sufficient time to dry out, flash flooding could continue to be a concern, in addition to the expected long duration mainstem river flooding. While an increasing upper level ridge should keep much of the area south of Interstate 44 dry into early next week, the weather pattern should change somewhat by the middle of next week, leading to more widespread precipitation chances. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 22, 10:06 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1006 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM FLASH FLOOD HOMINY 36.41N 96.39W
05/22/2019 OSAGE OK EMERGENCY MNGR
FIRE DEPARTMENT REPORTS TEE PEE ROAD, FROM EASTERN TO
HIGHWZY 20 BEING CLOSED DUE TO FLOODING.
&&
JDSLocal storm report, May 22, 11:19 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1119 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG 1 SE CLEVELAND 36.30N 96.45W
05/22/2019 PAWNEE OK PUBLIC
TREES UPROOTED OR SNAPPED, ROOF BLOWN OFF
&&
LACYLocal storm report, May 22, 11:36 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1136 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TORNADO 1 N JAY 36.44N 94.80W
05/22/2019 DELAWARE OK EMERGENCY MNGR
A TORNADO CROSSED HIGHWAY 59 NORTH OF TOWN. DEBRIS
SIGNATURE NOTED ON RADAR.
&&
EJCLocal storm report, May 22, 11:47 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM HAIL 5 E OOLOGAH 36.45N 95.62W
05/22/2019 E0.75 INCH ROGERS OK PUBLIC
&&
LACYLocal storm report, May 23, 12:53 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1253 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND GST 9 E VINITA 36.64N 94.99W
05/23/2019 E80 MPH DELAWARE OK STORM CHASER
THUNDERSTORM WINDS BETWEEN VINITA AND BERNICE ESTIMATED
AT 70 TO 80 MPH.
&&
JDSLocal storm report, May 23, 12:58 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1258 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 AM TORNADO 1 W BERNICE 36.62N 94.94W
05/23/2019 DELAWARE OK TRAINED SPOTTER
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:05 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 13 min |
| May 22, 7:11 PM CDT | Tornado Warning | TSA | Rogers, Tulsa, Wagoner | 49 min |
| May 22, 7:40 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 50 min |
| May 22, 7:44 PM CDT | Tornado Warning | TSA | Mayes, Rogers | 46 min |
| May 22, 7:47 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 43 min |
| May 22, 7:55 PM CDT | Areal Flood Advisory | TSA | Mayes, Rogers | 3 hr |
| May 22, 8:01 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 29 min |
| May 22, 8:02 PM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 7 hr |
| May 22, 8:02 PM CDT | River Flood Warning | TSA | Osage | 36 hr |
| May 22, 8:12 PM CDT | Flash Flood Warning | TSA | Craig, Mayes | 4 hr |
| May 22, 8:18 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 42 min |
| May 22, 8:32 PM CDT | Tornado Warning | TSA | Craig, Mayes | 43 min |
| May 22, 8:35 PM CDT | Tornado Warning | TSA | Pawnee | 40 min |
| May 22, 8:49 PM CDT | Tornado Warning | TSA | Delaware, Ottawa | 41 min |
| May 22, 8:50 PM CDT | Tornado Warning | TSA | Osage, Tulsa, Washington | 40 min |
| May 22, 9:04 PM CDT | Tornado Warning | TSA | Creek, Osage, Pawnee | 41 min |
| May 22, 9:09 PM CDT | Tornado Warning | TSA | Delaware, Mayes | 51 min |
| May 22, 9:11 PM CDT | Areal Flood Advisory | TSA | Delaware, Ottawa | 3 hr |
| May 22, 9:18 PM CDT | Flash Flood Warning | TSA | Delaware | 3 hr |
| May 22, 9:28 PM CDT | Tornado Warning | TSA | Nowata, Osage, Rogers, Washington | 47 min |
| May 22, 9:42 PM CDT | Tornado Warning | TSA | Delaware | 48 min |
| May 22, 9:46 PM CDT | Tornado Warning | TSA | Osage, Pawnee, Rogers, Tulsa, Washington | 44 min |
| May 22, 10:15 PM CDT | Tornado Warning | TSA | Craig, Nowata, Rogers | 32 min |
| May 22, 10:30 PM CDT | Tornado Warning | TSA | Osage, Rogers, Tulsa, Washington | 45 min |
| May 22, 10:56 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers, Tulsa, Washington | 49 min |
| May 22, 11:41 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 64 min |
| May 22, 11:47 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Ottawa | 3 hr |
| May 22, 11:52 PM CDT | Tornado Warning | TSA | Craig, Mayes, Rogers | 38 min |
| May 23, 12:12 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Tulsa, Washington | 48 min |
| May 23, 12:29 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 46 min |
| May 23, 12:30 AM CDT | Tornado Warning | TSA | Craig, Delaware, Ottawa | 45 min |
| May 23, 12:53 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 52 min |
| May 23, 12:57 AM CDT | Tornado Warning | TSA | Delaware, Ottawa | 45 min |
| May 23, 1:22 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 38 min |
| May 23, 3:12 AM CDT | Areal Flood Warning | TSA | Osage, Pawnee, Rogers, Tulsa, Washington | 24 hr |
| May 23, 3:20 AM CDT | Areal Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more | 24 hr |
| May 23, 4:08 AM CDT | Special Weather Statement | TSA | Ottawa | 37 min |
| May 23, 4:49 AM CDT | River Flood Warning | TSA | Rogers | 11 days |
| May 23, 4:29 PM CDT | River Flood Warning | TSA | Kay, Osage | 21 days |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.